Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 13, 2013, 4:42 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2013, 4:42 PM MST (23:42 UTC)
- Expired
- Jul 13, 2013, 6:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 95 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WGUS55 KVEF 132342 FFWVEF AZC015-140145- /O.NEW.KVEF.FF.W.0022.130713T2342Z-130714T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 442 PM MST SAT JUL 13 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 645 PM MST. * AT 435 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL MOHAVE COUNTY...OR 46 MILES NORTH OF KINGMAN. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY AND WAS LOCATED OVER BUCK AND DOE ROAD JUST SOUTH OF THE TURN OFF TO THE GRAND CANYON SKYWALK. * LOCATIONS IMPACTED INCLUDE... BUCK AND DOE ROAD JUST SOUTH OF THE GRAND CANYON SKYWALK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3591 11392 3596 11378 3581 11377 3581 11393 $$ STACHELSKI
2 follow-up statements
672 WGUS75 KVEF 140018 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 518 PM MST SAT JUL 13 2013 AZC015-140145- /O.CON.KVEF.FF.W.0022.000000T0000Z-130714T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 518 PM MST SAT JUL 13 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR CENTRAL MOHAVE COUNTY... AT 512 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR 47 MILES NORTH OF KINGMAN. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. RADAR ESTIMATES OF OVER ONE INCH AN HOUR WERE SHOWN ALONG THE NORTHERN END OF BUCK AND DOE ROAD. LOCATIONS IMPACTED INCLUDE... BUCK AND DOE ROAD JUST SOUTH OF THE TURNOFF TO THE GRAND CANYON SKYWALK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3591 11392 3596 11378 3581 11377 3581 11393 $$ STACHELSKI
975 WGUS75 KVEF 140034 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 534 PM MST SAT JUL 13 2013 AZC015-140043- /O.CAN.KVEF.FF.W.0022.000000T0000Z-130714T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 534 PM MST SAT JUL 13 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE COUNTY... THUNDERSTORMS OVER THE NORTHERN END OF BUCK AND DOE ROAD HAVE WEAKENED ALTOGETHER. ANY RUNOFF WILL DECREASE OVER THIS AREA. THEREFORE THE FLASH FLOOD WARNING FOR THIS AREA HAS BEEN CANCELLED. LAT...LON 3591 11392 3596 11378 3581 11377 3581 11393 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:53 PM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 13, 2:53 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 253 PM PDT SAT JUL 13 2013 .SYNOPSIS...ISOLATED THUNDERSTORMS NORTH AND EAST OF LAS VEGAS WILL DISSIPATE BY EARLY EVENING. WARMER CONDITIONS AND FEWER THUNDERSTORMS ARE EXPECTED SUNDAY INTO THE MIDDLE OF NEXT WEEK...THOUGH ISOLATED THUNDERSTORMS WILL REMAIN IN THE FORECAST. && .SHORT TERM...THROUGH TUESDAY NIGHT...ISOLATED THUNDERSTORMS CONFINED TO SOUTHERN/EASTERN CLARK...MOHAVE AND EASTERN LINCOLN COUNTIES WILL CONTINUE INTO THE EARLY EVENING BEFORE DISSIPATING. MUCH DRY AIR WEST OF LAS VEGAS INHIBITING CONVECTION WITH SURFACE DEWPOINTS RANGING FROM THE LOWER 20S TO MID 30S. MODELS REMAIN CONSISTENT IN GRADUALLY SHIFTING DRIER AIR EASTWARD THROUGH TUESDAY...BUT NOT SCOURING OUT MOHAVE COUNTY TOTALLY. WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR EASTERN LINCOLN AND CLARK COUNTIES AND ALL OF MOHAVE COUNTY SUNDAY AND MONDAY. BY TUESDAY...ANY STORMS SHOULD BE CONFINED TO ONLY MOHAVE COUNTY. TEMPERATURES WILL WARM AS THE DRIER AIR GRADUALLY SHIFTS EAST. .LONG TERM...WEDNESDAY THROUGH SATURDAY...THE LONG TERM PERIOD BEGINS WITH GENERALLY SOUTHERLY FLOW ACROSS THE REGION. ON WEDNESDAY THERE WILL BE SUFFICIENT MOISTURE AND INSTABILITY EAST OF A NORTH SOUTH ORIENTED MOISTURE BOUNDARY FOR AFTERNOON AND EVENING THUNDERSTORMS TO FORM IN MOHAVE AND LINCOLN COUNTIES. THE MODELS CONTINUE TO SHOW AN UPPER LEVEL LOW MOVING SOUTHWEST ACROSS THE COUNTRY DURING THE EARLY PART OF NEXT WEEK. THIS FEATURE LOOKS TO BRING INCREASED MOISTURE AND INSTABILITY TO THE REGION BEGINNING ON THURSDAY...RESULTING IN INCREASED CHANCES FOR THUNDERSTORMS FOR CLARK AND EASTERN SAN BERNARDINO COUNTIES. THUNDERSTORM CHANCES WILL INCREASE FOR FRIDAY AND SATURDAY. THE INCREASED CLOUD COVER THURSDAY THROUGH SATURDAY WILL HELP TO KEEP HIGH TEMPERATURES A FEW DEGREES BELOW NORMAL. && .AVIATION...FOR MCCARRAN...WINDS SHOULD CONTINUE FROM A EAST OR SOUTHEASTERLY DIRECTION DUE TO THUNDERSTORMS SOUTHEAST OF LAS VEGAS THROUGH 03Z. ISOLATED THUNDERSTORMS WILL BE IN THE PEACH SPRINGS CORRIDOR THROUGH EARLY EVENING. WINDS SHOULD GRADUALLY BECOME SOUTHERLY OVERNIGHT UNDER MOSTLY CLEAR SKIES. ANY THUNDERSTORMS ON SUNDAY WILL BE IN THE PEACH SPRINGS CORRIDOR AGAIN WITH AN EAST TO SOUTHEAST WIND UNDER 10KTS WITHIN THE LAS VEGAS VALLEY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED THUNDERSTORMS THROUGH 03Z THIS EVENING ACROSS SOUTHEAST NEVADA AND NORTHWEST ARIZONA. SKIES BECOMING MOSTLY CLEAR WITH DIURNAL WINDS. ISOLATED THUNDERSTORMS ON SUNDAY MAINLY OVER MOHAVE COUNTY WITH SOUTH TO SOUTHEAST WINDS AROUND 10KTS...GUSTS UP TO 20KTS WITHIN THE OWENS VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/METZGER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 13, 3:44 AM MST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PDT SAT JUL 13 2013 AZZ001>003-036-CAZ527-NVZ015-016-018>022-140700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 344 AM PDT SAT JUL 13 2013 /344 AM MST SAT JUL 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE AIR MASS OVER MOHAVE...CLARK AND LINCOLN COUNTIES WILL REMAIN SOMEWHAT MOIST AND UNSTABLE LEADING TO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS AND MOHAVE COUNTY. SOME STORMS COULD STILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL MAINLY BE LIMITED TO MOHAVE AND EASTERN LINCOLN COUNTIES SUNDAY THROUGH WEDNESDAY. MOISTURE MAY START TO PUSH NORTHWESTWARD AGAIN THURSDAY AND FRIDAY WITH THUNDERSTORM CHANCES EXPANDING INTO CLARK...WESTERN LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>526-NVZ014-017-140700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 344 AM PDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 13, 11:43 AM MST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1143 AM PDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 2 SW CEDAR HILLS 35.15N 113.81W
07/13/2013 MOHAVE AZ TRAINED SPOTTER
SMALL ROCKS AND DEBRIS ACROSS BLAKE RANCH ROAD DUE TO
FLASH FLOODING.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 12, 5:35 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Jul 13, 10:25 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 13, 12:54 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.